Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
congratulations for getting off the methadone. It is a very long acting medication, so it can take a while to get out of your system, as you have discovered. You don't need to worry that your system is permanently damaged; the insomnia and agitation and anxiety do slowly go away, or at least go back to your baseline. After a week, you should be noticing gradual improvement, with continued improvement, I would expect, for another week after that, since it will take at least that long to get all of the medication out of the blood stream.
After that, if the anxiety continues, you should consider talking with your doctor. If you are not sleeping, simple over the counter benadryl can help you sleep without you having to worry about addiction. If you had lots of anxiety before taking the methadone, and you find it is coming back, then you might want to look into treatment for anxiety. Again, avoid potentially addicting substances (no sense going through withdrawal again, is there?); the main treatment for anxiety is therapy combined with antidepressants, which do not cause addiction.
Also, try to get plenty of exercise if that is possible; exercise cuts down on anxiety a lot and helps make you tired out so you sleep better.
Hope this helps...